Alert archive / Utah / High Wind Warnings in 2023
High Wind Warning 4, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind warning at Mar 10, 2023, 5:12 AM MST for Tooele County, Utah. It was in force for 12 hr. 26 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 10, 2023, 5:12 AM MST (12:12 UTC)
- Expired
- Mar 10, 2023, 4:59 PM MST
- In force
- 12 hr
- Issued by
- NWS Salt Lake City, UT
County Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 107 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 7:35 AM MST | NON-TSTM WND GST 52 | Marshall, UT | TOOELE VALLEY AIRPORT - 4318 FT |
| Mar 10, 9:30 AM MST | NON-TSTM WND GST 56 | Callao, UT | CALLAO - 4530 FT |
| Mar 10, 10:00 AM MST | NON-TSTM WND GST 46 | Dugway, UT | SR-196 AT MP 2 DUGWAY - 4838 FT |
| Mar 10, 11:20 AM MST | NON-TSTM WND GST 46 | Dugway, UT | TOWER GRID - 4346 FT |
| Mar 10, 11:20 AM MST | NON-TSTM WND GST 49 | Gold Hill, UT | CAUSEWAY - 4246 FT |
| Mar 10, 11:24 AM MST | NON-TSTM WND GST 46 | Dugway, UT | DUGWAY-S - 4385 FT |
| Mar 10, 11:30 AM MST | NON-TSTM WND GST 53 | Dugway, UT | DURAND ROAD - 4538 FT |
| Mar 10, 11:45 AM MST | NON-TSTM WND GST 54 | Dugway, UT | CALLAO GATE - 4250 FT |
| Mar 10, 11:45 AM MST | NON-TSTM WND GST 67 | Vernon, UT | VERNON HILL - 5761 FT |
| Mar 10, 12:20 PM MST | NON-TSTM WND GST 48 | Dugway, UT | SIMPSON SPRINGS - 4645 FT |
| Mar 10, 12:42 PM MST | NON-TSTM WND GST 49 | Vernon, UT | VERNON - 5639 FT |
| Mar 10, 1:15 PM MST | NON-TSTM WND GST 48 | Wendover, UT | WENDOVER PORT OF ENTRY - 4227 FT |
| Mar 10, 1:45 PM MST | NON-TSTM WND GST 45 | 1 Ssw Delle, UT | CAMPER TRAILER BLOWN OVER AT MP 81 ON I-80. NO REPORT OF INJURIES. WIND GUSTS NEARBY ESTIMATED AT 45 MPH. |
| Mar 10, 2:10 PM MST | NON-TSTM WND GST 46 | Gold Hill, UT | V-GRID - 4226 FT |
| Mar 10, 2:10 PM MST | NON-TSTM WND GST 47 | Salduro, UT | BONNEVILLE SALT FLATS - 4218 FT |
| Mar 10, 3:02 PM MST | NON-TSTM WND GST 54 | 9 Nnw Grantsville, UT | SEMI BLOW OVER ON I-80 AT MP 77. NO REPORTS OF INJURIES. WIND GUST ESTIMATED NEARBY OF 50 TO 54 MPH. |
| Mar 10, 3:25 PM MST | NON-TSTM WND GST 47 | Clive, UT | SALT FLATS - 4265 FT |
| Mar 10, 4:00 PM MST | NON-TSTM WND GST 47 | Dugway, UT | CAMEL BACK MTN - 5077 FT |
| Mar 10, 4:15 PM MST | NON-TSTM WND GST 53 | Barro, UT | INTERSTATE 80 - 4125 FT |
| Mar 10, 4:20 PM MST | NON-TSTM WND GST 48 | Barro, UT | I-80 AT MP 29 - 4223 FT |
| Mar 10, 4:25 PM MST | NON-TSTM WND GST 46 | Dugway, UT | DUGWAY 32 - 4839 FT |
| Mar 10, 4:25 PM MST | NON-TSTM WND GST 49 | Dugway, UT | TARGET R - 4311 FT |
| Mar 10, 4:30 PM MST | NON-TSTM WND GST 47 | Dugway, UT | DUGWAY - APG - 4291 FT |
| Mar 10, 4:35 PM MST | NON-TSTM WND GST 45 | Dugway, UT | TARGET S - 4349 FT |
| Mar 10, 4:40 PM MST | NON-TSTM WND GST 77 | Lake Point, UT | SR-201 AT I-80 - 4272 FT |
| Mar 10, 4:55 PM MST | NON-TSTM WND GST 50 | Knolls, UT | WEST OF WILDCAT MTN - 4259 FT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 0.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 392 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
052 WWUS75 KSLC 101212 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 512 AM MST Fri Mar 10 2023 UTZ102-102300- /O.UPG.KSLC.WI.Y.0011.000000T0000Z-230311T0600Z/ /O.NEW.KSLC.HW.W.0004.230310T1212Z-230311T0600Z/ Tooele and Rush Valleys- Including the cities of Tooele, Grantsville, and Vernon 512 AM MST Fri Mar 10 2023 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Tooele and Rush Valleys. * WHEN...Until 11 PM MST this evening. The strongest winds are most likely this morning, with a second period of stronger winds expected late this afternoon and early evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult due to crosswinds, especially for high profile vehicles and vehicles with trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ101-105-115-122-102300- /O.CON.KSLC.WI.Y.0011.000000T0000Z-230311T0600Z/ Great Salt Lake Desert and Mountains-Salt Lake Valley- Western Millard and Juab Counties-Southwest Utah- Including the cities of Wendover, Dugway, Park Valley, Salt Lake City, West Jordan, Sandy, Delta, Little Sahara, Beaver, Cedar City, and Milford 512 AM MST Fri Mar 10 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...South to southwest winds 25 to 35 mph with gusts up to 55 mph expected. Isolated pockets of stronger wind gusts possible. * WHERE...Great Salt Lake Desert and Mountains, Salt Lake Valley, Western Millard and Juab Counties and Southwest Utah. * WHEN...Until 11 PM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel could be difficult due to crosswinds, especially for high profile vehicles and vehicles with trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
3 follow-up statements
250 WWUS75 KSLC 101542 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 842 AM MST Fri Mar 10 2023 UTZ102-110000- /O.CON.KSLC.HW.W.0004.000000T0000Z-230311T0600Z/ Tooele and Rush Valleys- Including the cities of Tooele, Grantsville, and Vernon 842 AM MST Fri Mar 10 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Tooele and Rush Valleys. * WHEN...Until 11 PM MST this evening. The strongest winds are most likely this morning, with a second period of stronger winds expected late this afternoon and early evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult due to crosswinds, especially for high profile vehicles and vehicles with trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ103-104-110000- /O.EXB.KSLC.WI.Y.0011.000000T0000Z-230311T0000Z/ Eastern Box Elder County-Northern Wasatch Front- Including the cities of Brigham City, Snowville, Ogden, and Bountiful 842 AM MST Fri Mar 10 2023 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Eastern Box Elder County and Northern Wasatch Front. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel could be difficult due to crosswinds, especially for high profile vehicles and vehicles with trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ101-105-115-122-110000- /O.CON.KSLC.WI.Y.0011.000000T0000Z-230311T0600Z/ Great Salt Lake Desert and Mountains-Salt Lake Valley- Western Millard and Juab Counties-Southwest Utah- Including the cities of Wendover, Dugway, Park Valley, Salt Lake City, West Jordan, Sandy, Delta, Little Sahara, Beaver, Cedar City, and Milford 842 AM MST Fri Mar 10 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...South to southwest winds 25 to 35 mph with gusts up to 55 mph expected. Isolated pockets of stronger wind gusts possible. * WHERE...Great Salt Lake Desert and Mountains, Salt Lake Valley, Western Millard and Juab Counties and Southwest Utah. * WHEN...Until 11 PM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel could be difficult due to crosswinds, especially for high profile vehicles and vehicles with trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
560 WWUS75 KSLC 102111 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 211 PM MST Fri Mar 10 2023 UTZ102-110000- /O.EXT.KSLC.HW.W.0004.000000T0000Z-230311T0000Z/ Tooele and Rush Valleys- Including the cities of Tooele, Grantsville, and Vernon 211 PM MST Fri Mar 10 2023 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Tooele and Rush Valleys. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult due to crosswinds, especially for high profile vehicles and vehicles with trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ UTZ127-128-110030- /O.EXB.KSLC.WI.Y.0011.230311T0000Z-230311T0900Z/ Bryce Canyon Country-South Central Utah- Including the cities of Bryce Canyon City, Kanab, and Escalante 211 PM MST Fri Mar 10 2023 ...WIND ADVISORY IN EFFECT FROM 5 PM MST FRIDAY UNTIL 2 AM MST SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Bryce Canyon Country and South Central Utah. * WHEN...From 5 PM MST Friday through 2 AM MST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel could be difficult due to crosswinds, especially for high profile vehicles and vehicles with trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ101-105-115-122-110000- /O.EXT.KSLC.WI.Y.0011.000000T0000Z-230311T0000Z/ Great Salt Lake Desert and Mountains-Salt Lake Valley- Western Millard and Juab Counties-Southwest Utah- Including the cities of Wendover, Dugway, Park Valley, Salt Lake City, West Jordan, Sandy, Delta, Little Sahara, Beaver, Cedar City, and Milford 211 PM MST Fri Mar 10 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...South to southwest winds 25 to 35 mph with gusts up to 55 mph expected. Isolated pockets of stronger wind gusts possible. * WHERE...Great Salt Lake Desert and Mountains, Salt Lake Valley, Western Millard and Juab Counties and Southwest Utah. * WHEN...Until 5 PM MST this afternoon. Strong, winds may persist across southwest Utah into the early evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel could be difficult due to crosswinds, especially for high profile vehicles and vehicles with trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ103-104-110000- /O.CON.KSLC.WI.Y.0011.000000T0000Z-230311T0000Z/ Eastern Box Elder County-Northern Wasatch Front- Including the cities of Brigham City, Snowville, Ogden, and Bountiful 211 PM MST Fri Mar 10 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Eastern Box Elder County and Northern Wasatch Front. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel could be difficult due to crosswinds, especially for high profile vehicles and vehicles with trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
593 WWUS75 KSLC 102359 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 459 PM MST Fri Mar 10 2023 UTZ102-110100- /O.CAN.KSLC.HW.W.0004.000000T0000Z-230311T0000Z/ Tooele and Rush Valleys- Including the cities of Tooele, Grantsville, and Vernon 459 PM MST Fri Mar 10 2023 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST.... Though the high wind warning will expire, wind gusts to 45 mph remain possible until the cold front passes, especially along I-80. Strong winds will likely accompany the passage of the front as winds shift out of the northwest before they decrease. $$ UTZ101-103>105-115-122-110100- /O.CAN.KSLC.WI.Y.0011.000000T0000Z-230311T0000Z/ Great Salt Lake Desert and Mountains-Eastern Box Elder County- Northern Wasatch Front-Salt Lake Valley- Western Millard and Juab Counties-Southwest Utah- Including the cities of Wendover, Dugway, Park Valley, Brigham City, Snowville, Ogden, Bountiful, Salt Lake City, West Jordan, Sandy, Delta, Little Sahara, Beaver, Cedar City, and Milford 459 PM MST Fri Mar 10 2023 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST... Though wind advisory will expire, wind gusts to 45 mph remain possible out of the south until the cold front passes. Strong winds will likely accompany the passage of the front as winds shift out of the northwest before they decrease. $$ UTZ127-128-110900- /O.CON.KSLC.WI.Y.0011.230311T0000Z-230311T0900Z/ Bryce Canyon Country-South Central Utah- Including the cities of Bryce Canyon City, Kanab, and Escalante 459 PM MST Fri Mar 10 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Bryce Canyon Country and South Central Utah. * WHEN...From 5 PM MST Friday through 2 AM MST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel could be difficult due to crosswinds, especially for high profile vehicles and vehicles with trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind warning went out at Mar 10, 4:14 AM MST, 58 minutes earlier.
Area forecast discussion, Mar 10, 4:14 AM MST, 58 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
414 AM MST Fri Mar 10 2023
.SYNOPSIS...A southwest oriented and quite warm atmospheric river
will continue today and produce impacts from snow, rain and wind
through the weekend. After a brief break in the action, another
areawide storm is then expected to arrive Tuesday and Wednesday.
&&
.SHORT TERM (Through 12Z/5AM Sunday)...Lead surge of moisture
courtesy of the landfalling atmospheric river has arrived across
Utah and SW Wyoming. Initial shortwave and associated low-level
jet has aided in initiation of both winds and precipitation. Wind
gusts have been strongest in the Salt Lake and Tooele Valleys so
far early this morning, with gusts in the 40-65 mph range
observed, strongest in the Tooele Valley. We have seen an erosion
of the low level inversion across many northern Utah Valleys, and
this increases the likelihood of rain across the Cache and
Wasatch Back today. Still think low level cold air will be most
difficult to erode across the Bear River Valley and Western Uinta
Basin. Have added the Bear River Valley, Uinta County, WY and
Western Uinta Basin to Winter Weather Advisories as precipitation
type in these areas will remain mainly snow through this event,
with the exception of this afternoon when snow levels will be
highest. There is just over a 50% chance of rain in Evanston and
the Western Uinta Basin from 3PM-7PM this afternoon, otherwise all
snow is expected. Blowing snow, especially in Uinta County, WY
and wind prone areas of the Bear River Valley and Western Uinta
Basin will lead to patchy blowing snow. These factors led to the
decision to add these areas to a Winter Weather Advisory.
Meanwhile, with moist and warm advection continuing through the
day, snow levels will be on a gradual increase, peaking between
8,000-8,500 feet across northern Utah (with the exception of the
above-mentioned Bear River Valley and Western Uinta Basin) and
this will mean a period of rain on snow for places like the Cache
Valley, Wasatch Back and many other canyons in the mountain/valley
interface. With the main surge of moisture, lift and instability
arriving this afternoon, widespread moderate to locally heavy
precipitation is expected. Fortunately, modeled snowpack
temperatures in these above mentioned areas are below freezing, so
the snowpack should be able to initially absorb the rainfall.
Another saving grace is that temperatures will quickly fall back
below freezing this evening behind a cold front. Therefore,
assessment of flood risk due to rain on snow is a low confidence
one. Regardless, folks in the Cache, Wasatch Back and other low-
elevation areas with remaining significant snowpack should be
prepared to experience at least some runoff and rises on area
creeks/streams. Folks should make sure storm drains are clear.
As hinted at above, an incoming cold front will begin to interact
with the anomalous surge of moisture in place, and only enhance
ongoing lift late this afternoon/early evening. CAMs are in good
agreement in their collective depiction of the development of
linear bands of convection across northern Utah this afternoon.
This activity will be capable of producing heavy precipitation,
lightning and small hail. Given strong winds aloft, this
convection will be capable of driving stronger winds to the
surface via downward momentum transport, with a 10% chance for
gusts greater than or equal to 58 mph per HREF. At higher
elevations, especially those above 8500 feet, this activity will
be capable of producing localized, brief blizzard conditions. In
fact, from late afternoon through early evening, HREF blizzard
probabilities exceed 70% in the Bear River Range.
The cold front is then expected to plow southward across northern
Utah this evening, quickly changing any lingering rain over to
snow. This transition will first occur near the Idaho border, with
forecast soundings and ensemble mean precipitation type indicating
a changeover beginning around 5PM here. By ~7PM, dominant
precipitation type across the Cache Valley is expected to be
snow, and it has the potential to be briefly heavy after the
changeover. Any rain then quickly changes back to snow across the
Wasatch Back and northern Wasatch Front by late in the evening,
with snow probabilities approaching 50% in Ogden. Similar
probabilities expected in the Salt Lake Valley as well, where any
rain changes back to snow by late evening.
Central and southern Utah, we haven't forgotten about you. Wind
advisories continue across western valleys, and local gusts to
greater than 58 mph remain possible in wind-prone locations, with
a medium (~50% chance) for gusts exceeding this value along I-15
near Cedar City. Precipitation will gradually blossom across
central and southern Utah this afternoon. Widespread moderate to
locally heavy precipitation is expected for all but extreme SE
Utah this evening. Snow levels will rise to around 9,000-9,500
feet elevation by this afternoon and evening for these areas, as
they will remain in the mild pre-frontal environment. Any lower
elevation areas with remaining snow will likely begin to
experience rapid snowmelt thanks to the warm, windy and wet
conditions. This will lead to rises on area creeks, streams and
rivers here as well.
Friday night, the cold front is expected to stall across central
Utah. Model consensus depicts moisture and lift quickly advecting
to the south and east of the area, thus expect a gradual reduction
in precipitation through the night. In fact, precipitation is
expected to quickly end across northern Utah and SW Wyoming
Friday night except across areas that do well via upslope in
westerly flow. Across central and southern Utah, local moderate
to heavy snow is expected to continue across high terrain areas,
especially those favored in a westerly flow environment.
The above-mentioned front is expected to remain parked across
central Utah through the day Saturday, draped just south of the
I-70 corridor. A modest increase in moisture will combine with an
incoming shortwave to enhance shower and thunderstorm activity as
we head through the day. CAMs suggest sufficient wind shear and
instability to promote a few organized thunderstorms capable of
producing gusty winds, hail and locally heavy rainfall.
Additionally, given unidirectional flow, training of convection
along the front will be in play, leading to potentially several
rounds of rainfall over the same location. Showers and
thunderstorms are then expected to be on the decrease Saturday
night, with a few scattered/rain snow showers remaining, relegated
to mainly central/southern Utah.
.LONG TERM (After 12Z/5AM Sunday)...The pattern remains active for the
long term as another AR event looks to be in store for the area mid-
week. Beginning of the period has a decaying AR that continues to
transport in decent moisture which will provide the area with
scattered rain showers for most valleys and snow showers for
elevations greater than 5kft. Not much is expected in the way of
accumulations for this first period.
Shortwave ridging is in store for Monday ahead of the next AR event.
By Tuesday afternoon, moisture from the next AR arrives and
precipitation chances increase and remain through Thursday morning.
Currently, many valley locations could see between 0.25" and 1.00" of
precipitation. Snow levels are expected to be higher than the
current AR we have, with snow occurring at elevations above 7kft
until the front pushes through. Gusty winds will also be associated
with this system has 700mb winds range from 30kts to 50kts. These
winds will subside as a trough pushes southward and brings a cold
front. This will diminish the AR and push the associated moisture
eastward out of our area. As this system moves out, ridging fills
in behind.
Temperatures will slowly rise to climatological normal for the CWA
through Wednesday. After the cold front pushes through, temperatures
will be 10 to 15 degrees below normal for Thursday and Friday.
Ensemble guidance is consistent in both AR events and most of the
long term, however there is one area of uncertainty and that is how
strong the trough is pushing down from the north on Thursday.
Currently, 55% of all ensembles have a stronger trough which could
result in stronger winds and colder temperatures for Thursday and
Friday. The other 45% supports a much weaker trough within a ridging
pattern.
&&
.AVIATION...KSLC...Gusty southerly winds will continue throughout
the day until a cold front arrives later this evening. Winds could
gust up to 40kts. The cold front is expected to move through between
03Z and 05Z switching winds to be northwesterly. Scattered rain
showers for the morning before a couple of lines of showers move
through Friday afternoon and evening. Mountain obscuration will be
possible as CIGS expected to remain between 5kft and 7kft.
Visibilities could dip when a rain shower is overhead so MVFR
conditions will be possible.
.REST OF UTAH AND SOUTHWEST WYOMING...Precipitation chances remain
for the rest of the TAF period with the greatest chance of
precipitation occurring Friday afternoon into Friday evening.
Precipitation will be rain for most locations, however higher
elevations, above 5kft, will see snow or rain/snow mix. Gusty
southerly winds expected to last through the day until the cold
front arrives shifting the winds to the northwest for most locations
Friday evening into Saturday morning. Southern Utah will remain
south to southwest for their wind direction. Lowered CIGS and
visibility will accompany any precipitation that occurs so MVFR are
likely and IFR conditions can't be ruled out if precipitation is
heavy enough.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Wind Advisory until 11 PM MST this evening for UTZ101-102-105-
115-122.
Winter Weather Advisory until 2 AM MST Saturday for UTZ109.
Winter Storm Warning until 5 AM MST Saturday for UTZ110.
Winter Storm Warning until 5 PM MST Saturday for UTZ111>113.
Winter Weather Advisory until 5 AM MST Saturday for UTZ114.
Winter Storm Warning from 11 AM MST this morning to 6 AM MDT
Sunday for UTZ117-125.
WY...Winter Weather Advisory until 2 AM MST Saturday for WYZ021.
&&
ADeSmet/Cecava
For more information from NOAA's National Weather
Service visit... http://weather.gov/saltlakecityThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 2:11 AM MST | Winter Weather Advisory | SLC | Duchesne, Rich | 25 hr |
| Mar 10, 3:00 PM MST | Special Weather Statement | SLC | Box Elder, Cache | 60 min |
| Mar 10, 4:04 PM MST | Special Weather Statement | SLC | Cache, Davis, Weber | 56 min |
Nearby
High Wind Warnings in Utah, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.